Arkansas, 2011Hail and Damaging Winds in Arkansas, September 25, 2011
September 25, 2011 · NWS JAN · 7 events in 2 counties and zones
An anomalous early autumn storm system brought a line of severe storms to Ashley and Chicot Counties during the late evening hours of September twenty fifth. Large hail and wind damage occurred with the storms.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $518,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An anomalous early autumn storm system brought a line of severe storms to Ashley and Chicot Counties during the late evening hours of September twenty fifth. Large hail and wind damage occurred with the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 25, 2:35 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 25, 2:35 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT SUN SEP 25 2011
...SEVERE THUNDERSTORMS...INCLUDING A FEW TORNADOES...POSSIBLE LATE
TODAY INTO TONIGHT...
.SHORT TERM...THE RISK OF SEVERE STORMS CONTINUES FROM LATE TODAY
THROUGH THE OVERNIGHT AS A VIGOROUS WEATHER SYSTEM APPROACHES THE
REGION. AN INTENSE COLD FRONT WILL DROP INTO NWRN ZONES AROUND
SUNSET AND LOW LEVEL HELICITY AND SHEAR WILL INCREASE DRAMATICALLY
ALONG AND JUST AHEAD OF THIS FEATURE. STRONG LOW LEVEL SLY FLOW
AHEAD OF THE SYSTEM WILL RESULT IN GOOD MOISTURE TRANSPORT AND
HEALTHY MOISTURE CONVERGENCE IN THE VICINITY OF THE BOUNDARY. A
HEALTHY WAVE DROPPING FROM INTO AR THIS AFTERNOON WILL CONTINUE TO
PIVOT INTO THE AREA THIS EVENING TO PROVIDE ADDITIONAL UPPER
SUPPORT. A TORNADO WATCH HAS BEEN ISSUED THIS AFTERNOON FOR NWRN
ZONES...THIS AREA SITTING ALONG THE SRN FRINGES OF THE CURRENT WATCH
AS ACTIVITY WILL MOVE INTO THE AREA DURING THE EARLY EVENING.
STRONG MOISTURE TRANSPORT THAT DEVELOPS TODAY AHEAD OF AND ALONG THE
BOUNDARY...THE MAX EDGING INTO NE LA/NW MS BY 00Z AND SLOWLY
WEAKENING AS IT SWEEPS EWD ACROSS THE AREA...WILL RESULT IN PERIODS
OF HEAVY RAINFALL AS PRECIPITABLE WATER VALUES INCREASE TO NEAR 2
INCHES OVER NW MS AND INCREASE WELL ABOVE 1.5 INCHES ALONG AND W OF
THE NATCHEZ TRACE CORRIDOR. PARAMETERS CONDUCIVE TO STRONG TO SEVERE
CONVECTION WILL SPREAD EWD AND SEWD AS THE BOUNDARY EDGES THIS WAY.
THE BETTER FORCING WILL BE LOCATED OVER NRN ZONES IN CLOSEST
PROXIMITY TO THE UPPER LOW. HOWEVER HEALTHY MOISTURE CONVERGENCE...
ALTHOUGH DECREASING AS THE BOUNDARY SWEEPS FARTHER S AND
WEAKENS...WILL CONTINUE STRONG ENOUGH TO PRODUCE THUNDERSTORMS
ACROSS MUCH OF THE REGION BY SUNRISE MONDAY. ALTHOUGH THE AREA WITH
THE BEST RISK OF SEVERE STORMS WILL BE NRN...IN PARTICULAR NWRN
ZONES...ONE OR TWO SEVERE STORMS CAN NOT BE RULED OUT LATER TONIGHT
AS FAR SOUTH AS THE I-20 CORRIDOR.
THE LATEST MODEL SOLUTIONS ARE SWEEPING THE BOUNDARY THROUGH MUCH
FASTER THAN EARLIER ADVERTISED...THE NAM PUSHING THE BOUNDARY WELL S
OF I-55 CORRIDOR MONDAY WHILE THE GFS PUSHES IT THROUGH THE ENTIRE
FORECAST AREA BY 00Z TUESDAY. WHEREVER THE BOUNDARY STALLS A
POOL OF MOIST AND UNSTABLE AIR WILL CONTINUE ALONG AND TO ITS SOUTH.
WILL KEEP A CHANCE TO SLIGHT CHANCE OF CONVECTION FOR MONDAY FOR ALL
BUT NWRN ZONES ALONG THE PATH OF THE BOUNDARY AS IT CONTINUES SEWD
DURING THE DAY. THE FASTER PROGRESSION OF THE BOUNDARY HAS RESULTED
IN DRY MAV POPS FOR MONDAY NIGHT OVER THE AREA. HOWEVER WITH
CONTINUED UNCERTAINTY IN THE SWD PROGRESSION OF THE BOUNDARY A
CHANCE OF RAIN AND TSTMS WILL BE MAINTAINED IN THE FORECAST FOR
NOW.
THE AIR MASS REMAINS QUITE UNSTABLE MONDAY NIGHT AND TUESDAY...THE
BOUNDARY FORECAST TO LIFT GRADUALLY NWD WITH TIME. VERTICAL TOTALS
ARE FORECAST FROM THE UPPER 20S MONDAY NIGHT TO LOWER 30S OVER THE
SW TUESDAY AFTN. AN UPPER WAVE MOVES THRU MONDAY EVENING ALONG WITH
ANOTHER WEAK WAVE INDICATED DURING THE DAY TUESDAY. WEAK UPPER
SUPPORT ALONG WITH THE REMNANTS OF THE BOUNDARY ACROSS AN AREA OF
INSTABILITY...ADDING THE POSSIBILITY OF AFTERNOON HEATING...WILL
MAINTAIN AT LEAST A SLIGHT CHANCE OF STRONG POSSIBLY SEVERE
CONVECTION FOR TUESDAY AFTERNOON ALONG AND SOUTH OF THE FRONT.
HAVE INCREASED LOWS SLIGHTLY IN A FEW PLACES IN THE SHORT TERM...
ESPECIALLY NRN ZONES...OVER LATEST MAV MOS TO REMAIN MORE IN LINE
WITH THE PREVIOUS FORECAST. ALSO UNDERCUT MAV MOS HIGHS SLIGHTLY FOR
A FEW AREAS IN NORTH AND CENTRAL ZONES.
.LONG TERM...THE MID WEEK PORTION OF THE FORECAST CONTINUES TO HAVE
QUESTION MARKS AS A STALLED BOUNDARY WILL LINGER. HIGH LOW LEVEL
MOISTURE WILL ALSO EXIST NEAR THE BOUNDARY AND LOOKS TO CONTRIBUTE
TO SOME CHANCES FOR SHOWERS/STORMS AS THE SFC BOUNDARY HELPS PROMOTE
SOME CONVERGENCE AND LIFT. FOR LATTER WEEK/WEEKEND...DRIER/COOLER
AIR WILL MOVE IN.
FOR WED/THU...THE SFC BOUNDARY LOOKS TO GET A NUDGE SOUTHWARD AS
STRONGER RIDGING BUILDS TO OUR NORTH. THIS WILL PUSH THE LOW END
PRECIP CHANCES TO JUST ACROSS THE SOUTH PORTION OF THE CWA. BY
FRI...A MUCH STRONG FRONT WILL NEAR AND MOVE THROUGH BY FRI NIGHT
BRINGING MUCH COOLER AIR TO THE AREA FOR THE WEEKEND.
TEMPS WILL REMAIN TRICKY NEAR THE BOUNDARY FOR WED-THU AS
CLOUDS/PRECIP WILL HAVE IMPACTS ON THE READINGS. OVERALL...GUID
VALUES WERE SOLID AND FOLLOWED FOR THIS PERIOD. BY FRI-SAT...MORE
SEASONAL READINGS LOOK TO DEVELOP AND GFS GUID REPRESENTED THAT
WELL. THE ONLY BIG CHANCES WAS TO COOL SUN MORNING AND LEAN MORE
TOWARD THE ENSEMBLE AND RAW GFS TEMPS AS THE COOL AIRMASS WILL BE IN
PLACE. /CME/
&&
.AVIATION...BREEZY SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON...
ESPECIALLY ACROSS THE DELTA (KGLH AND KGWO) WHERE WINDS WILL GUST
BETWEEN 20-25 KNOTS...AS A TIGHT PRESSURE GRADIENT REMAINS OVER THE
AREA DUE TO A STRENGTHENING AND APPROACHING LOW PRESSURE SYSTEM FROM
THE WEST. WHILE MOST SITES WILL REMAIN DRY TODAY... CHANCES FOR
RAIN WILL BEGIN TO INCREASE ACROSS THE DELTA REGION BY 22Z. SOME OF
THE ACTIVITY IN THE DELTA THIS EVENING AND INTO TONIGHT COULD BE
STRONG TO PERHAPS SEVERE AND CAPABLE OF PRODUCING DAMAGING
WIND...HAIL...AND EVEN A TORNADO OR TWO. AS THE FRONT RESPONSIBLE
FOR THIS ACTIVITY PUSHES FURTHER SOUTHEAST INTO THE AREA
OVERNIGHT...SHOWERS AND STORMS WILL ALSO SPREAD FURTHER SOUTHEAST
WHILE WEAKENING IN INTENSITY. DEEP MOISTURE WILL CONTINUE TO
INCREASE UNDER SOUTHERLY FLOW THROUGH MONDAY MORNING. MVFR/LIFR
VISIBILITIES AND/OR CEILINGS DUE TO PATCHY FOG AND LOW STATUS WILL
AGAIN BE POSSIBLE TOWARDS DAY BREAK MONDAY...PARTICULARLY ACROSS
EAST AND SOUTHEAST MISSISSIPPI. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 68 83 62 86 / 47 20 25 23
MERIDIAN 66 82 62 86 / 32 30 20 21
VICKSBURG 66 83 61 85 / 50 13 26 23
HATTIESBURG 68 88 66 90 / 15 25 16 26
NATCHEZ 69 85 65 87 / 29 15 20 25
GREENVILLE 64 78 58 83 / 76 10 18 17
GREENWOOD 64 80 55 83 / 76 14 19 16
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
03/CME/19
Hazardous weather outlook, Sep 25, 2:40 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT SUN SEP 25 2011
ARZ074-075-LAZ007>009-MSZ018-019-025>042-261945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
340 PM CDT SUN SEP 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY...
...TORNADO WATCH 855 HAS BEEN ISSUED FOR THE FOLLOWING AREAS THRU
10PM TONIGHT...
IN SOUTHEAST ARKANSAS...ASHLEY AND CHICOT COUNTIES
IN NORTHWEST MISSISSIPPI...BOLIVAR...SUNFLOWER...LEFLORE...HUMPHREYS
AND WASHINGTON COUNTIES.
.OVERVIEW...
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE DELTA REGION
TOWARDS GRENADA FROM LATE THIS AFTERNOON INTO EARLY MONDAY
MORNING AS A LINE OF SHOWERS AND STORMS AHEAD OF A COLD FRONT IS
EXPECTED TO DROP SOUTHEAST AND INTO THE REGION. DAMAGING WINDS AND
HAIL UP TO 1 INCH IN DIAMETER WILL BE POSSIBLE WITH THIS ACTIVITY.
IN ADDITION...A FEW TORNADOES CANNOT BE RULED OUT OVER THE DELTA
REGION BETWEEN 5 PM AND 10 PM AS THE LINE PASSES. PLEASE SEE UPDATED
GRAPHICAST AT WWW.SRH.NOAA.GOV/JAN FOR A MAP OF RISK AREA.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FROM LATE THIS AFTERNOON INTO EARLY
MONDAY MORNING.
LAZ015-016-023>026-MSZ043>066-072>074-261945-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
340 PM CDT SUN SEP 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY...
A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE
MONDAY AFTERNOON INTO TUESDAY ALONG A FRONTAL BOUNDARY THAT WILL BE
DRAPED ACROSS THE REGION. HAIL UP TO 1 INCH IN DIAMETER WILL BE A
CONCERN...AS WELL AS THE RISK OF HEAVY RAINFALL DUE TO DEEP MOISTURE
RESIDING OVER THE OUTLOOK AREA AND THE POTENTIAL FOR THUNDERSTORMS TO
REPEATEDLY MOVING OVER THE SAME LOCATIONS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MAY BE NEEDED ON LATE MONDAY AFTERNOON
INTO TUESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
ALLEN/19
Event by event
4 thunderstorm wind, 2 hail, 1 strong wind. Local standard time, as filed.
Strong Wind, Chicot
- When
- September 25, 4:42 PM CST
- Where
- Chicot forecast zone
- Measured
- 38 kt (44 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.267, -91.294 (the zone’s center; the record gives no point)
Trees and power lines were blown down on a house on Drew Street in Dermott due to thunderstorm outflow winds.
Hail, Chicot
- When
- September 25, 7:36 PM CST
- Where
- Chicot County, 0.9 mi NW of Dermott
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.530, -91.440
Quarter size hail fell in Dermott.
Thunderstorm Wind, Chicot
- When
- September 25, 7:40 PM CST
- Where
- Chicot County, 1.44 mi N of Halley Jct
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.551, -91.383
A severe thunderstorm produced a damaging downburst near the intersection of US Highways 65 and 165. A carport was ripped off a home, causing structural damage to the rear of the home, and numerous shingles were blown off the west side of the house. A large radio antenna was also blown over. At the same location, a large part of a roof of a commercial building was blown off. In the nearby vicinity, a billboard sign was snapped and blown over, a small carport was flipped and blown across a road, and a fence and three empty eighteen wheeler trailers were pushed over. Additionally, a number of trees were snapped and uprooted. All of the damage was laid out from northwest to southeast and appeared straight line in nature. Maximum winds were estimated at 90 mph.
Thunderstorm Wind, Chicot
- When
- September 25, 8:00 PM CST
- Where
- Chicot County, 0.9 mi NW of Dermott
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.530, -91.440
Trees and power lines were blown down in Dermott.
Hail, Chicot
- When
- September 25, 8:03 PM CST
- Where
- Chicot County, 0.9 mi NW of Dermott
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.530, -91.440
Thunderstorm Wind, Ashley
- When
- September 25, 8:47 PM CST
- Where
- Ashley County, 1.5 mi NNE of North Crossett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.170, -91.940
A few trees were blown down in North Crossett.
Thunderstorm Wind, Ashley
- When
- September 25, 9:10 PM CST
- Where
- Ashley County, 2.76 mi S of South Crossett
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.080, -91.970
A large shed and a chicken house were heavily damaged along Highway 133 south of Crossett.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, September 25, 2011$330,000 · EF2 · 11 events
- Tornadoes and Flash Flooding in Mississippi, September 25 to 26, 2011$2.9 million · EF1 · 15 events
- Flash Flooding in North Carolina, September 25, 2011$5.1 million · 4 events
- Flash Flooding and Damaging Winds in South Carolina, September 25, 2011$531,000 · 60 kt wind · 15 events
- Hail and Damaging Winds in Georgia, September 25, 2011$165,000 · 1.75 in hail · 13 events
- Tornado and Hail in Indiana, September 25 to 26, 2011$68,000 · EF1 · 3 events
- Tornado and Hail in Arkansas, September 25, 2011$51,000 · EF0 · 19 events
- Damaging Winds in Georgia, September 25, 2011$50,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Ohio, September 25, 2011$30,000 · 1 in hail · 10 events
- High Wind and Strong Wind in Washington, September 25, 2011$20,000 · 66 kt wind · 2 events
- Hail and Lightning Strike in Wisconsin, September 25, 2011$2,000 · 0.75 in hail · 4 events
- Damaging Winds in South Carolina, September 25, 2011$7,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339701, 339762, 339764, 339777, 339778, 339786, 339788.